MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION MICRO-VOLUME EXTENSION SET; FILTER, INFUSION LINE

BAXTER HEALTHCARE CORPORATION MICRO-VOLUME EXTENSION SET; FILTER, INFUSION LINE
Catalog Number 2N3342
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that the tri-furcated filters of two (2) non-dehp three lead extension sets were discolored.It was further reported that there was brown sediment observed in the filters.This issue was identified during patient infusions.The sets were being used on tpn lines (total parenteral nutrition).There was no report of patient injury or medical intervention associated with these events.No additional information is available.
 
Additional Manufacturer Narrative
Additional information was added to d10, h3, h4, and h6.H10: two (2) devices were received for evaluation.A visual inspection was performed, and it was noted that there was yellowish discoloration in the micron low volume filter.All components were correctly placed and according to specifications.Additionally, functional testing was performed including pressure and clear passaged testing.During functional testing, there was no leak noted; however, a blockage was discovered in the micron low volume filter.The reported condition was verified.The cause of the reported condition could not be determined; however, a probable cause may have been a user error as the yellow discoloration resembled spherical particles suggestive of a mixture of amino acids which would be consistent with tpn solution residue, which also could block the filter.A batch review was conducted and there were no deviations found related to this reported condition during the manufacture of this lot.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
MICRO-VOLUME EXTENSION SET
Common Device Name
FILTER, INFUSION LINE
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
MDR Report Key10583174
Report Number1416980-2020-05930
Device Sequence Number10838894
Product Code FPB
UDI-Device Identifier00085412004778
UDI-Public(01)00085412004778
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K113227
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/13/2024
Device Catalogue Number2N3342
Device Lot NumberDR19L12034
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2020
Initial Date Received by Manufacturer 08/31/2020
Supplement Date Received by Manufacturer10/13/2020
Initial Report FDA Received Date09/24/2020
Supplement Report FDA Received Date10/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TPN LINES (UNSPECIFIED)